MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE INTEGRA 3ML LL; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE INTEGRA 3ML LL; PISTON SYRINGE
Model Number 305283
Medical Device Problem Codes Break (1069); Leak/Splash (1354); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: unknown, medical device expiration date: unknown, device manufacture date: unknown.Medical device lot #: 8184681, medical device expiration date: 2023-06-30, device manufacture date: 2018-07-03.Medical device lot #: 8092763, medical device expiration date: 2023-03-31, device manufacture date: 2018-04-02.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that syringe integra 3ml ll was damaged and leaked during use.The following information was provided by the initial reporter: during the intervention on friday, (b)(6) in an emergency, the syringe broke, with the minimum pushing of the pestle, the syringe broke and the medication poured out at the top.Then the system was also broken and the needle fell into the syringe.Annoying, because there was a lot of police on the move and the police and patient had to wait a long time.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10 device available for eval yes, returned to manufacturer on: 2020-07-06.H.6.Investigation summary.Two photos and one loose 3ml integra syringe were received and evaluated.It appeared the syringe was manipulated as there was clear liquid in the fluid path and the retraction mechanism was activated as the metal cutter exposed through the stopper.It was observed the plunger rod was extended after the cannula was retracted as the spring and cannula were visible inside the syringe and not concealed inside the plunger rod.Please note the integra syringe has a needle retraction system that is activated by depressing the plunger rod to conceal the cannula inside.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description

Brand Name
SYRINGE INTEGRA 3ML LL
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10209504
Report Number1213809-2020-00424
Device Sequence Number19390200
Product Code MEG
UDI-Device Identifier30382903052838
UDI-Public30382903052838
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305283
Device Catalogue Number305283
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2020
Initial Date Received by Manufacturer 06/09/2020
Supplement Date Received by Manufacturer06/09/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;